Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 86, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 26, 2014, 6:05 PM CDT for Edgar County, Vermilion County, Illinois. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 6:05 PM CDT (23:05 UTC)
- Expired
- Jul 26, 2014, 6:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Edgar County, IL, Vermilion County, IL
The radar
The Indianapolis radar (KIND), 116 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:05 PM CDT | TSTM WND DMG | 2 S Westville, IL | A TREE WAS BLOWN DOWN ONTO 1800E NEAR MOREY CHAPEL. |
| Jul 26, 6:05 PM CDT | TSTM WND DMG | Georgetown, IL | LARGE TREE DOWN BLOCKING RT. 1 JUST SOUTH OF GEORGETOWN. |
| Jul 26, 6:05 PM CDT | TSTM WND DMG | Westville, IL | TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
289
WUUS53 KILX 262305
SVRILX
ILC045-183-262330-
/O.NEW.KILX.SV.W.0086.140726T2305Z-140726T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
605 PM CDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 630 PM CDT
* AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GEORGETOWN...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RIDGE FARM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3978 8753 3979 8755 3991 8782 4008 8775
4005 8752
TIME...MOT...LOC 2305Z 297DEG 24KT 3995 8765
HAIL...0.88IN
WIND...60MPH
$$
071 follow-up statement
940
WWUS53 KILX 262326
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
626 PM CDT SAT JUL 26 2014
ILC045-183-262336-
/O.EXP.KILX.SV.W.0086.000000T0000Z-140726T2330Z/
VERMILION IL-EDGAR IL-
626 PM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDGAR AND
SOUTHEASTERN VERMILION COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...HEAVY RAIN AND LIGHTNING IS STILL POSSIBLE WITH
THIS THUNDERSTORM UNTIL 7 PM.
LAT...LON 3978 8753 3979 8755 3991 8782 4008 8775
4005 8752
TIME...MOT...LOC 2326Z 297DEG 24KT 3989 8749
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:57 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 26, 1:57 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 157 PM CDT Sat Jul 26 2014 .DISCUSSION... ISSUED 150 PM CDT Sat Jul 26 2014 ILX Local objective analysis as of 18z indicating the cap holding strong across our northern forecast area where the frontal boundary has slipped south of early this afternoon. Further south, we have seen the cap weaken with Mixed Layer Cins down to around 100 along the I70 corridor with Mixed Layer Capes were up to 3800 j/kg over far west central IL where temps have climbed into the upper 80s with dew points in the mid to upper 70s. 18z sounding from ILX and DVN showing some moisture around 2500-3000 feet with a dry layer from 850 to 500 mb and the cap holding strong at both locations. SHORT TERM...Tonight through Tuesday Storm coverage tonight the main forecast issue as all models weaken the cap significantly this evening as the main upper level energy starts to push into the region accompanied by cooling temperatures aloft. HRRR and WRF-HOP ensembles were indicating the main convection would be tracking across northern Missouri and into central to southeast Illinois late this afternoon and evening, along the differential heating boundary set up by the lower cloud cover. Further south, nothing but sunshine and temps in the low to mid 90s, so quite a contrast across central thru southeast Illinois which many times these storms tend to propagate through. If the cap is breached there is plenty of CAPE and Shear to interact with this evening with a fast moving QLCS still looking more likely at least over our southern half of the forecast this evening. Damaging winds and large hail will be the primary threats but enough low level shear prevalent, especially near the boundary across our northern counties, that a tornado could develop with a persistent rotating updraft. Some of the storms could start to back-build later this evening as the low level jet starts to back more into a southwest to west direction increasing the threat for locally heavy rainfall. Storms should start to edge out of our forecast area Sunday morning as the front settles to our southeast by afternoon. Will still keep low chance pops going, especially across the east but some fairly decent dry air will be advecting in on a gusty west to northwest wind during the afternoon. Cooler and much less humid air will filter southeast into our area Monday and Tuesday as an unseasonably deep trof settles in north of the Great Lakes. LONG TERM...Wednesday through Saturday The deep h5 trof will be the main weather story for much of this period bringing rather cool temperatures for the first few days of August, although latest guidance was not quite as cool as previous runs as we see daytime highs edge back to or just above 80 degrees starting on Wednesday. Rain chances remain a challenge as models diverge with respect to timing of individual shortwaves that drop southeast into the region bringing mainly diurnally driven shower and thunderstorm chances, especially on Friday and Saturday. Smith && .AVIATION... ISSUED 1259 PM CDT Sat Jul 26 2014 Main concern with forecast is timing of thunderstorms that potentially could be strong to severe late this afternoon into mid evening. Leaned on the HRRR model for timing of convection which appears to have a good handle on convection over MO. Have 22-24Z timing for western TAF sites of PIA and SPI, 23-01Z for DEC and BMI and 00-02Z for CMI. Kept strong wind gusts of 35-40 kts with thunderstorms and vsbys 1-3 miles with heavy rains and MVFR ceilings. Convection currently moving east into central/nw MO. Frontal boundary over nw IL nw of the IL river could develop convection sooner this afternoon at PIA so will monitor this. Otherwise frontal boundary to push se through central IL into this evening with sw winds of 7-12 kts and few higher gusts turn WSW this evening and lighten up to 4-7 kts and veern WNW and increase to 10-15 kts Sunday morning with gusts 15-20 kts after 15Z/10 am. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 26, 3:12 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT SAT JUL 26 2014 ILZ027>031-036>038-040>043-047>053-271100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 312 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL ILLINOIS THROUGH MID EVENING. SEVERE WIND GUSTS OF 60 TO 75 MPH ARE THE GREATEST THREAT. IN ADDITION LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE ESPECIALLY SOUTH OF I-74. VERY HEAVY RAINS AND FREQUENT LIGHTNING IS A RISK AS WELL. HOT AND HUMID TROPICAL CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON. HEAT INDICES OF 95 TO 100 DEGREES WILL APPROACH HAZARDOUS LEVELS FOR PROLONGED EXPOSURE OR PHYSICAL ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS MAY OCCUR FROM THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 8 PM TODAY. ILZ044>046-054>057-061>063-066>068-071>073-271100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 312 PM CDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN ILLINOIS FROM LATE AFTERNOON THROUGH MID EVENING. SEVERE WIND GUSTS OF 60 TO 75 MPH ARE THE GREATEST THREAT. IN ADDITION LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE ESPECIALLY SOUTH OF I-74. VERY HEAVY RAINS AND FREQUENT LIGHTNING IS A RISK AS WELL. HOT AND HUMID TROPICAL CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON. HEAT INDICES OF 95 TO 103 DEGREES WILL APPROACH HAZARDOUS LEVELS FOR PROLONGED EXPOSURE OR PHYSICAL ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS MAY LINGER ON SUNDAY ACROSS EASTERN ILLINOIS ESPECIALLY FROM I-57 EAST. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE FROM THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 4 TO 10 PM TODAY. 07
In the hours before
Special weather statement, Jul 26, 4:43 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 443 PM CDT SAT JUL 26 2014 ILZ054>056-061-063-262230- CLARK-COLES-DOUGLAS-MOULTRIE-SHELBY- 443 PM CDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR COLES...NORTHERN SHELBY... NORTHWESTERN CLARK...SOUTHERN MOULTRIE AND SOUTHWESTERN DOUGLAS COUNTIES UNTIL 530 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SULLIVAN...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALLENVILLE... COOKS MILL... MATTOON... HUMBOLDT... CHARLESTON... RARDIN... OTHER LOCATIONS AFFECTED INCLUDE...KIRKSVILLE...COLES...COLES COUNTY AIRPORT...FAIRGRANGE AND BUSHTON. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3963 8799 3939 8801 3951 8877 3969 8874 TIME...MOT...LOC 2143Z 277DEG 34KT 3959 8863 07
Special weather statement, Jul 26, 5:10 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 510 PM CDT SAT JUL 26 2014 ILZ056-062-063-262300- CLARK-COLES-CUMBERLAND- 510 PM CDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK...NORTHERN CUMBERLAND AND SOUTHERN COLES COUNTIES UNTIL 600 PM CDT... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LERNA...OR 7 MILES SOUTHEAST OF MATTOON... MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JANESVILLE... CHARLESTON... WESTFIELD... CASEY... MARTINSVILLE... MARSHALL... OTHER LOCATIONS AFFECTED INCLUDE...TRILLA...COLES COUNTY AIRPORT... FOX RIDGE STATE PARK...HUTTON...UNION CENTER AND LINCOLN TRAIL STATE PARK. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3944 8763 3919 8769 3931 8846 3952 8845 TIME...MOT...LOC 2210Z 284DEG 34KT 3939 8830 07
Local storm report, Jul 26, 5:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
517 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 7 ENE CLINTON 40.19N 88.84W
07/26/2014 DE WITT IL EMERGENCY MNGR
TREES AND TREE LIMBS DOWN. TIME ESTIMATED.
&&
25Local storm report, Jul 26, 5:20 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 5 N DE WITT 40.26N 88.79W
07/26/2014 DE WITT IL TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN...4-5 INCH DIAMETER. TIME
ESTIMATED.
&&
25Local storm report, Jul 26, 5:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
523 PM CDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG MATTOON 39.48N 88.37W
07/26/2014 COLES IL TRAINED SPOTTER
SEVERAL LARGE TREE BRANCHES DOWN.
&&
25Special weather statement, Jul 26, 5:52 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 552 PM CDT SAT JUL 26 2014 ILZ045-046-057-262315- CHAMPAIGN-EDGAR-VERMILION- 552 PM CDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDGAR...SOUTHEASTERN CHAMPAIGN AND SOUTHERN VERMILION COUNTIES UNTIL 615 PM CDT... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOMER...OR 18 MILES SOUTHWEST OF DANVILLE... MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CATLIN... GEORGETOWN... WESTVILLE... TILTON... RIDGE FARM... OTHER LOCATIONS AFFECTED INCLUDE...JAMAICA AND INDIANOLA. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3988 8753 3989 8801 4011 8799 4009 8752 TIME...MOT...LOC 2252Z 277DEG 29KT 4001 8786 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:43 PM CDT | Special Weather Statement | ILX | Coles, Moultrie | 47 min |
| Jul 26, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 44 min |
| Jul 26, 5:10 PM CDT | Special Weather Statement | ILX | Clark | 50 min |
| Jul 26, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 31 min |
| Jul 26, 5:20 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland | 40 min |
| Jul 26, 5:52 PM CDT | Special Weather Statement | ILX | Vermilion | 23 min |
| Jul 26, 6:10 PM CDT | Special Weather Statement | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 65 min |
| Jul 26, 6:38 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
| Jul 26, 6:50 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.